Cold Sweats????

Hello

I've recently started taking MTX, last night I woke up feeling really hot but not perspiring but my skin felt cold. It was a really strange feeling I don't know if its my body getting used to the MTX or it's in my head.

It was fairly mild last night and my bedroom was VERY warm earlier in the evening, so not sure if it was because of that.

Some of you have been on MTX for longer than me so any advice would be appreciated.

Many Thanks

Maddie

15 Replies

oldestnewest
  • In my experience it is definately the mtx, night sweats or what! dripping, I can ring my nightshirt out. Sometimes I feel really hot but my skin cold and sometimes I feel cold, always after I have taken mtx never any other nights. I inject mtx before bed as I think then I can get at least a few hours sleep without experiencing extreme nausea, blinding headaches, persperation fatigue etc. One time I took my mtx during the day thinking I might cope better, lol, it did exactly the same! and because I was wide awake in the middle of the day it felt even more wierd and I was far more aware of the side effects. I think it may be that our bodies are trying to rid itself of the toxins we have just put in it. Good luck just take your folic acid the following day, it does seem to sort out the nausea side of it. My Rheumy person has just increased my mtx to one everyday except the mtx day and it has helped with the nausea at least. Good Luck

  • Hi Lorrayne

    Thanks for your reply and it's good to hear others "weird" experiences after taking MTX. Your comment about the body trying to get rid of the toxins really makes sense, I took my MTX on Saturday morning so this was 3 days later.... I'm going to keep a diary as I don't know if its me being over anxious as I really don't like taking it....as many of us don't!!!!

    I was advised by Rhemy nurse to stop taking my Folic Acid as it made me sick... Weird I know, might have to rethink that tho once I get fairly used to the MTX and come to terms with my diagnosis as it's still very early days and I'm still fairly anxious about it all.

    Thanks again and good luck to you too.

    Maddie x

  • Pain, meds, hormones, temperature changes - anything will make me sweat like that. Its worth mentioning to your GP or rheumatology nurse though - they might be able to suggest something to help.

    I do find that if I wear a cotton t-shirt or nightshirt it absorbs the sweat easier, and then it doesnt feel so bad. If I have my fleecy pjs on without a tshirt under the top, the sweat just drips and feels awful. If the tshirt feels really wet, then I just pull it off. At least my sheets dont end up getting damp that way.

  • Hi Earthwitch, hope you're feeling ok.

    Thanks for reply and advice. I will definitely mention it I have a week off next week, so will be good to hopefully relax and come to terms with things without having to go to work. Will keep an eye on it and maybe ring the helpline, I have my first blood tests next week too.

    Thanks again

    Maddie

  • My RA is quite active just now and I wake up with a cold wet feeling around my neck most nights. I am sure metho exasperates it too. Been feeling warm one minute and cold the next too. Told my rheumy nurse this some time ago and she put it down to R.A. and it's activity No advice really just mutual sympathy xx Let's hope tonight we stay at a normal temperature!

  • Hi K3let

    Thanks for your reply and hope you're feeling not too bad.

    It's so good to hear others experiences and realise that maybe I'm not imagining it. It's bad enough coping with the diagnosis, stiffness etc let alone cold sweats as well!!

    Thanks for empathy and here's hoping to a "normal" night for you too :)

    Maddie xx

  • Hi Maddie. I don't suffer from night sweats and am through menopause and never had any but I do find I get very, very old these days and I believe its the MTX. It could be because I've lost a lot of weight over the last few years but I don't think so because my hands go funny colours and I live in gloves now even in summer. It always seems worse after MTX day and that's why I'm assuming this is the cause of the new chilly me. Tilda x

  • Hi Tilda

    Hope you're feeling ok today. Thanks for your reply.

    I'm possibly going the menopause so this is all be connected...who knows!!!

    Maddie xx

  • Oops silly iPhone that should read as cold not old!! X

  • I've had the sweats for years and they are always worse when the RA is worse for me.

    No-one I have spoken to seems at all interested in them when I mention them.

    It's as though there is no understanding of how uncomfortable they are when you are woken with wet clothes sticking to you and wet hair - and that's just at night.

    During the day I have ceased to be embarrassed - I just say "Having a sweat" as I tear off my layers of clothes and the sweat runs down my face and neck.

  • Thank you for your reply, it's all good to hear other people's experiences.

    Maddie x

  • Yes, I get cold sweats sometimes, have to change my top, could wrign it out - its an awful feeeling. Wasnt sure if it was my age (leftover menopause) or heavy duvet or what, but prob. is the MTX. Dont get it all that often now, dont know why as am on 20mg of mtx a week but I do take the folic acid every day except mtx day so that may help now.

    Havent asked my GP or consultant about it but that may be a good idea.

    x

  • Hello

    Thank you for your reply.

    IMacdie x

  • Hi Maddie

    This is really interesting. I've worked on the NRAS helpline for 4 and 1/2 years now, and problems with excessive sweating (especially at night) have cropped up quite a few times, with people either believing it is associated with their medication or their RA. However, it's often not a listed side effect to the medication they are on, and we've never seen it listed as a typical symptom of RA.

    One possible reason for it occurring in people with RA could just be that RA often affects women at around the age of menopause, but I have spoken to people who were too young, too old or too male for this to be a factor!

    I had a call about this just last week, so seeing this post as well I thought I'd have another go at investigating this as a potential symptom or side effect. I'm afraid I still haven't had much luck, but in my research I thought I'd see how common it is generally, and thought you might find this interesting.

    I found a couple of NHS web pages about sweating and night sweats (which they refer to as hyperhidrosis). One of the page suggests that this is a common disorder, thought to affect over 1 million people in England, so it could be that it's not related to people's RA. Some people have it from childhood, but for others it can develop at any time.

    The information on night sweats does list possible reasons, which include side effects to medication, and the medications they specifically mention are anti-depressants, aspirin and prednisolone, all of which people with RA might be taking.

    In case it's of interest to anyone, here are the links:

    nhs.uk/conditions/hyperhidr...

    nhs.uk/conditions/night-swe...

    Kind regards

    Victoria

    (NRAS Helpline)

  • Hi Victoria

    Thank you very much for the reply!

    I'm not taking any other meds apart from MTX and paracetamol , but might be going through the Menopause, so could all be connected.

    Thanks for the info, I will check it out.

    Maddie xx

You may also like...